Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 6, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 11, 2013, 4:00 PM EDT for 4 counties in New Jersey; 8 counties in New York. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2013, 4:00 PM EDT (20:00 UTC)
- Expired
- May 11, 2013, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:04 PM EDT | TSTM WND DMG | Battery Park City, NY | 3 TO 5 TREES REPORTED DOWN ON SOUTH END AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WUUS51 KOKX 112000
SVROKX
NJC003-013-017-039-NYC005-047-059-061-081-085-103-119-112045-
/O.NEW.KOKX.SV.W.0006.130511T2000Z-130511T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
QUEENS COUNTY IN SOUTHEAST NEW YORK...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW JERSEY...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
BRONX COUNTY IN SOUTHEAST NEW YORK...
SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
SOUTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
SOUTHEASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 445 PM EDT...
* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW ROCHELLE TO 7 MILES SOUTH
OF OAKWOOD...OR ALONG A LINE EXTENDING FROM NEW ROCHELLE TO 7 MILES
SOUTHEAST OF HUGUENOT...AND MOVING NORTHEAST AT 40 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4095 7410 4099 7365 4096 7365 4090 7375
4084 7376 4087 7373 4085 7366 4090 7364
4092 7357 4090 7349 4095 7349 4091 7342
4096 7340 4094 7330 4061 7338 4059 7378
4054 7394 4061 7405 4053 7413 4053 7425
TIME...MOT...LOC 1959Z 246DEG 34KT 4096 7376 4047 7407
$$
JM2 follow-up statements
546
WWUS51 KOKX 112025
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT SAT MAY 11 2013
NJC003-013-017-039-NYC061-085-119-112034-
/O.CAN.KOKX.SV.W.0006.000000T0000Z-130511T2045Z/
HUDSON NJ-RICHMOND (STATEN ISLAND) NY-ESSEX NJ-BERGEN NJ-
WESTCHESTER NY-NEW YORK (MANHATTAN) NY-UNION NJ-
425 PM EDT SAT MAY 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION...NEW YORK
(MANHATTAN)...SOUTHERN WESTCHESTER...SOUTHERN BERGEN...SOUTHEASTERN
ESSEX...RICHMOND (STATEN ISLAND) AND HUDSON COUNTIES IS CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THIS AREA AND HAS
SLIGHTLY WEAKENED.
LAT...LON 4078 7387 4088 7382 4088 7377 4084 7376
4087 7373 4085 7366 4090 7364 4092 7356
4090 7349 4095 7349 4091 7342 4096 7340
4093 7335 4093 7330 4061 7338 4059 7379
4055 7394
TIME...MOT...LOC 2024Z 246DEG 34KT 4106 7347 4057 7379
$$
NYC005-047-059-081-103-112045-
/O.CON.KOKX.SV.W.0006.000000T0000Z-130511T2045Z/
KINGS (BROOKLYN) NY-BRONX NY-SUFFOLK NY-NASSAU NY-QUEENS NY-
425 PM EDT SAT MAY 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR QUEENS...NASSAU...WESTERN SUFFOLK...BRONX AND KINGS (BROOKLYN)
COUNTIES...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF LLOYD HARBOR TO ROCKAWAY BEACH...
OR ALONG A LINE EXTENDING FROM STAMFORD TO ROCKAWAY BEACH...MOVING
NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4078 7387 4088 7382 4088 7377 4084 7376
4087 7373 4085 7366 4090 7364 4092 7356
4090 7349 4095 7349 4091 7342 4096 7340
4093 7335 4093 7330 4061 7338 4059 7379
4055 7394
TIME...MOT...LOC 2024Z 246DEG 34KT 4106 7347 4057 7379
$$
JM392
WWUS51 KOKX 112039
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
439 PM EDT SAT MAY 11 2013
NYC005-047-081-112049-
/O.CAN.KOKX.SV.W.0006.000000T0000Z-130511T2045Z/
KINGS (BROOKLYN) NY-BRONX NY-QUEENS NY-
439 PM EDT SAT MAY 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...BRONX AND KINGS
(BROOKLYN) COUNTIES IS CANCELLED...
LAT...LON 4062 7376 4065 7373 4072 7373 4074 7370
4076 7371 4090 7364 4092 7356 4090 7349
4095 7349 4091 7341 4096 7340 4093 7335
4093 7330 4065 7338 4061 7338
TIME...MOT...LOC 2039Z 246DEG 34KT 4112 7330 4063 7362
$$
NYC059-103-112045-
/O.CON.KOKX.SV.W.0006.000000T0000Z-130511T2045Z/
SUFFOLK NY-NASSAU NY-
439 PM EDT SAT MAY 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NASSAU AND WESTERN SUFFOLK COUNTIES...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF EATONS NECK TO OCEANSIDE...OR ALONG
A LINE EXTENDING FROM NORWALK TO LONG BEACH...MOVING NORTHEAST AT 40
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4062 7376 4065 7373 4072 7373 4074 7370
4076 7371 4090 7364 4092 7356 4090 7349
4095 7349 4091 7341 4096 7340 4093 7335
4093 7330 4065 7338 4061 7338
TIME...MOT...LOC 2039Z 246DEG 34KT 4112 7330 4063 7362
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:48 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 11, 1:48 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
148 PM EDT SAT MAY 11 2013
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH FROM THE WEST TODAY AND CROSS
THROUGH THE REGION TONIGHT INTO EARLY SUNDAY MORNING. HIGH PRESSURE
BUILDS TOWARD THE AREA FROM THE SOUTH THROUGH WEDNESDAY. A WARM
FRONT WILL LIFT THROUGH THE AREA ON THURSDAY WITH UNSETTLED WEATHER
POSSIBLE THROUGH THE END OF THE WEEK AS ANOTHER FRONTAL SYSTEM
APPROACHES THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAINLY SCT SHOWERS ACROSS THE TRI-STATE AREA EARLY THIS AFT...
WITH A LARGER AREA OF CONVECTION TO THE SOUTH AND EAST OF
LI...AND ANOTHER FORMING OVER EASTERN PA IN RESPONSE TO AN
APPROACHING COLD FRONT. FAR EASTERN AREAS AND TO THE NW OF NYC
WILL HAVE THE BEST CHANCE THE NEXT COUPLE OF HOURS. THERE MAY
EVEN BE A FEW PEAKS OF SUN WORKING NORTH ACROSS NJ AND INTO THE
NYC METRO AREA. THIS WILL HELP TO FURTHER DESTABILIZE THE AIR MASS.
THE COLD FRONT OVER CENTRAL PA WILL SLUGGISHLY WORK EAST THIS
AFTERNOON AND INTERACT WITH AN APPROACHING SHORT WAVE. MU CAPES OF
500 TO 1000 J/KG COMBINED WITH MODERATE MID LEVEL WINDS...0-6 KM
BULK SHEAR 35 TO 40 KT...AND A PRE- FRONTAL TROF SHOULD PRODUCE
MULTIPLE LINE SEGMENTS TO THE NW OF NYC LATE THIS EARLY THIS
AFT...PROGRESSING ACROSS METRO NYC/LI/CT IN THE MID TO LATE
AFT...PERHAPS SOLIDIFYING INTO ONE LINE. GUSTY WINDS AND HEAVY
RAINFALL WILL ACCOMPANY THE CONVECTION WITH PERHAPS AN ISOLATED
SEVERE THUNDERSTORM. NARROW CAPES SUPPORT SLOW RISING
UPDRAFTS...NOT FAVORABLE FOR SUSPENDING LARGE CORES...THUS
LIMITING MICROBURST POTENTIAL.
WARM ADVECTION WILL RAISE TEMPERATURES INTO THE LOW TO MID 60S AT
THE COAST...AND AROUND 70 TO THE NORTH AND WEST OF NYC.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
PRE FRONTAL TROUGH REMAINS IN THE AREA THIS EVENING WITH WEAKENING
SURFACE BASED INSTABILITY AND LOW LEVEL JET NORTHEAST OF THE AREA.
UPPER TROUGH CONTINUES TO DEEPEN AND APPROACH. ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...AND THEN BECOME
SHOWERS AS STABILITY WEAKENS FURTHER LATE TONIGHT. THE COLD FRONTAL
BOUNDARY PUSHES INTO THE AREA LATE THIS EVENING AND CLEARS THE
EASTERN ZONES BY 15Z. A REINFORCING SHOT OF COLDER AIR QUICKLY
FOLLOWS THE COLD FRONT EARLY SUNDAY AFTERNOON. UPPER TROUGH REMAINS
IN THE REGION THROUGH SUNDAY ALONG WITH SURFACE CYCLONIC FLOW.
EXPECT CLOUDS TO BE SLOW TO DISSIPATE THROUGH THE DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS ARE IN GOOD AGREEMENT WITH A HIGHLY AMPLIFIED H5 PATTERN
ACROSS THE CONUS TO START THE LONG TERM PERIOD (MEAN TROUGH OVER THE
EAST AND A RIDGE OUT WEST) BECOMING ZONAL ACROSS THE NORTHERN 2/3 OF
THE COUNTRY AS THE DEEP TROUGH PUSHES OFF THE EAST COAST. HIGH
VARIABILITY THEN DEVELOPS DURING THE LATTER PART OF THE WEEK LEADING
TO A LOW CONFIDENCE FORECAST.
AT THE SFC...A COLD FRONT WILL PUSH E OF THE FORECAST AREA SUN
MORNING...WITH A REINFORCING COLD FRONT MOVING THROUGH LATE SUNDAY.
WITH THE UPPER TROUGH LINGERING AROUND UNTIL TUE...EXPECT SOME CU
BUILD UP EACH AFTN. ATMOSPHERIC PROFILES ARE NOT INDICATING MUCH IN
THE WAY OF AVAILABLE MOISTURE...SO HAVE KEPT THE FORECAST DRY
THROUGH THIS TIME. WOULD NOT BE SURPRISED IF AN ISOLD SHOWER DOES
DEVELOP THOUGH. MORE NOTICEABLY...TEMPS WILL DROP BACK TO NEAR
NORMAL LEVELS.
UPPER TROUGH AXIS SLIDES E ON TUE WITH RIDGING RETURNING AT THE SFC
AND ALOFT. A WARM FRONT WILL APPROACH FROM THE SW ON WED...WHICH HAS
SLOWED DOWN AROUND 12 HOURS FROM YESTERDAY...SO HAVE PUSHED POPS OFF
UNTIL WED NIGHT. THE REST OF THE FORECAST PERIOD IS HIGHLY UNCERTAIN
AND WILL DEPEND ON ENERGY FROM NORTHERN MEXICO PHASING WITH A
POTENTIAL SHORTWAVE MOVING THROUGH THE PLAINS. THE GFS IS MORE
AGGRESSIVE AND HENCE FASTER THAN THE EC. HAVE NOT CHANGED MUCH FROM
THE PREVIOUS FORECAST UNTIL THIS CAN BE SORTED OUT.
TEMPS AT THE BEGINNING OF THE WEEK WILL BE SEVERAL DEGREES BELOW
NORMAL...WITH A GRADUAL WARM UP ONCE THE UPPER TROUGH MOVES E.
LOWERED OVERNIGHT LOW TEMPERATURES A COUPLE OF DEGREES FOR SUNDAY
NIGHT/MONDAY MORNING AS COLDER AIR FILTERS INTO THE REGION BEHIND A
REINFORCING COLD FRONTAL BOUNDARY. AREAS OF FROST WILL BE POSSIBLE
IN PORTIONS OF THE LOWER HUDSON VALLEY SUNDAY NIGHT.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT OVER CNTRL PA WILL SLOWLY TRACK THRU THE REGION TNGT.
SHRA AND TSTM WILL DEVELOP AHEAD OF THE FRONT THIS AFTN AND EVE.
MAINLY MVFR CIGS PRIOR TO DEVELOPMENT. A CLEAR SLOT OVER NJ MAY
BRING VFR 18-20Z AT TIMES KEWR/KTEB IN THE ABSENCE OF CONVECTION.
REGENERATION OF ADDITIONAL SHRA POSSIBLE AFT 00Z AS THE FRONTAL
FORCING WILL STILL BE W OF THE AREA. AFTER MAIN WAVE OF
ACTIVITY...IFR POSSIBLE IN RESIDUAL LOW CIGS AND BR.
VFR BEHIND THE FROPA SUN MRNG.
WINDS AROUND 15-20KT THIS AFTN WITH DIRECTION IN THE 230-190 TRUE
RANGE. SOME HIGHER GUSTS AND VRB DIRECTION IN ANY TSTMS.
WINDS LIGHTEN INVOF THE FRONT...WITH SOME VRB DIRECTION POSSIBLE DUE
TO SMALL SCALE EFFECTS LEFT BEHIND FROM CONVECTION.
WINDS INCREASE OUT OF THE WNW THRU THE DAY ON SUN. SUSTAINED NEAR
20KT IN THE AFTN.
.OUTLOOK FOR 18Z SUNDAY THROUGH WED...
.SUN AFTN...VFR WITH WNW WINDS 20-25KT.
.SUN NGT...VFR WITH WNW WINDS 10-20KT.
.MON...VFR. W WINDS 10-15G15-20KT.
.TUE...VFR.
.WED-THU...MVFR OR LOWER POSSIBLE INVOF A WARM FRONT.
&&
.MARINE...
S WINDS WILL INCREASE TODAY A SLOW MOVING COLD FRONT APPROACHES
FROM THE WEST. EXPECT SEAS TO BUILD IN RESPONSE...WITH 5 FT OCEAN
SEAS POSSIBLE THIS AFTERNOON INTO TONIGHT. START TIME OF SCA ON
THE OCEAN REMAINS AROUND 12 NOON.
WINDS SHOULD DIMINISH LATE THIS AFTERNOON INTO THIS EVENING
BEFORE SHIFTING W WITH COLD FROPA EARLY SUNDAY MORNING...AND OCEAN
SEAS SHOULD GRADUALLY DROP BELOW SCA LEVELS FROM WEST TO EAST
TONIGHT. SCA CONDS SHOULD HOWEVER RETURN TO THE OCEAN WATERS BY
SUNDAY AFTERNOON AS POST-FRONTAL W FLOW INCREASES...WITH GUSTS UP
TO 30 KT AND SEAS UP TO 6 FT.
SUB-ADVY CONDS ARE THEN EXPECTED THROUGH THE REMAINDER OF THE
FORECAST PERIOD AS HIGH PRES BUILDS TO THE S. AS THE HIGH MOVES E ON
WED...A SLY FLOW WILL DEVELOP...WITH A LOW PROBABILITY OF MARGINAL
SCA SEAS ON THE OCEAN LATE WED INTO WED NIGHT.
&&
.HYDROLOGY...
QPF OF 1/2 TO AROUND 1 INCH IS EXPECTED TODAY INTO TONIGHT. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE IN HEAVIER CONVECTION ESPECIALLY THIS
AFTERNOON.
THERE IS THE POTENTIAL FOR URBAN AND POOR DRAINAGE FLOODING IN ANY
HEAVIER CONVECTION.
DRY WEATHER RETURNS SUNDAY AND CONTINUES INTO MID WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ353.
&&Hazardous weather outlook, May 11, 5:23 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 523 AM EDT SAT MAY 11 2013 ANZ335-338-CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075- 176>179-121000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 523 AM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON MAY PRODUCE WIND GUSTS APPROACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-CTZ007-008-011-012-NYZ078>081-121000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 523 AM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 11, 3:01 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT SAT MAY 11 2013
NJZ002-004-006-103>108-NYZ069>075-176-178-112000-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-NORTHERN WESTCHESTER-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
QUEENS-SOUTHERN WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
301 PM EDT SAT MAY 11 2013
...DEVELOPING THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...
QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...UNION AND WESTCHESTER
COUNTIES...
AT 257 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM WARWICK TO 9 MILES NORTHWEST OF
LAWRENCEVILLE...OR ALONG A LINE EXTENDING FROM WARWICK TO 9 MILES
NORTH OF EWING...AND MOVING NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4060 7422 4059 7446 4066 7441 4067 7447
4091 7429 4090 7428 4099 7430 4105 7445
4119 7435 4114 7423 4122 7413 4125 7356
4115 7361 4110 7372 4103 7367 4083 7381
4078 7378 4056 7389 4061 7405 4049 7425
JMLocal storm report, May 11, 3:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG ORANGE 40.77N 74.24W
05/11/2013 ESSEX NJ AMATEUR RADIO
TREE DOWN ON MAIN STREET BETWEEN OAKWOOD AND GLENWOOD
AVENUES.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:01 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Passaic, Union | 59 min |
| May 11, 3:06 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 54 min |
| May 11, 3:08 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 52 min |
| May 11, 4:01 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic | 89 min |
| May 11, 3:25 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 50 min |
| May 11, 3:25 PM EDT | Special Marine Warning | OKX | 50 min | |
| May 11, 4:03 PM EDT | Special Marine Warning | OKX | 42 min | |
| May 11, 4:43 PM EDT | Areal Flood Advisory | OKX | Suffolk | 62 min |
| May 11, 4:45 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 45 min |
| May 11, 4:48 PM EDT | Special Marine Warning | OKX | 57 min | |
| May 11, 6:31 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in New Jersey, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.